Soliton and half-soliton interaction of solitary waves in excitable media with non-linear cross-diffusion

 pdf (1049K)

We have studied properties of non-linear waves in a mathematical model of a predator – prey system with taxis. We demonstrate that, for systems with negative and positive taxis there typically exists a large region in the parameter space, where the waves demonstrate quasi-soliton interaction; colliding waves can penetrate through each other, and waves can also reflect from impermeable boundaries. In this paper, we use numerical simulations to demonstrate also a new wave phenomenon — a half-soliton interaction of waves, when of two colliding waves, one annihilates and the other continues to propagate. We show that this effect depends on the «ages» or, equivalently, «widths» of the colliding waves.

Keywords: soliton, wave propagation, predator-prey system, cross-diffusion
Citation in English: Tsyganov M.A., Biktashev V.N. Soliton and half-soliton interaction of solitary waves in excitable media with non-linear cross-diffusion // Computer Research and Modeling, 2009, vol. 1, no. 1, pp. 109-115

Full-text version of the journal is also available on the web site of the scientific electronic library eLIBRARY.RU

The journal is included in the Russian Science Citation Index

The journal is included in the List of Russian peer-reviewed journals publishing the main research results of PhD and doctoral dissertations.

International Interdisciplinary Conference "Mathematics. Computing. Education"

The journal is included in the RSCI